Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 79, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at May 26, 2019, 4:31 PM EDT for Lebanon County, Pennsylvania. It was in force for 29 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2019, 4:31 PM EDT (20:31 UTC)
- Expired
- May 26, 2019, 5:00 PM EDT
- In force
- 29 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lebanon County, PA
The radar
The State College radar (KCCX), 158 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 4:36 PM EDT | HAIL 1.25 | 4 Se Fredericksburg, PA | HALF-DOLLAR SIZED HAIL REPORTED SOUTHEAST OF FREDERICKSBURG. |
| May 26, 4:47 PM EDT | TSTM WND DMG | 2 Ne Lebanon, PA | WIRES DOWN ON WEAVERTOWN ROAD. |
| May 26, 4:48 PM EDT | TSTM WND DMG | Avon Heights, PA | NUMEROUS TREES AND SOME WIRES WERE DOWNED, CLOSING A STRETCH OF ROUTE 422. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.5 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -231 J/kg
- Mixed-layer LCL
- 1274 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
532
WUUS51 KCTP 262031
SVRCTP
PAC075-262100-
/O.NEW.KCTP.SV.W.0079.190526T2031Z-190526T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service State College PA
431 PM EDT Sun May 26 2019
The National Weather Service in State College PA has issued a
* Severe Thunderstorm Warning for...
Central Lebanon County in south central Pennsylvania...
* Until 500 PM EDT.
* At 431 PM EDT, a severe thunderstorm was located over Sand Hill,
moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to trees, roofs, and siding.
* Locations impacted include...
Lebanon, Myerstown, Sand Hill, Newmanstown, Lebanon South, Avon,
Richland, Fredericksburg, Schaefferstown, Kleinfeltersville,
Jonestown and Avon Heights.
This includes Interstate 78 from mile markers 4 to 8.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 4027 7626 4038 7651 4049 7643 4037 7625
4036 7620 4032 7615
TIME...MOT...LOC 2031Z 297DEG 27KT 4040 7643
HAIL...1.00IN
WIND...60MPH
$$
Banghoff2 follow-up statements
277
WWUS51 KCTP 262049
SVSCTP
Severe Weather Statement
National Weather Service State College PA
449 PM EDT Sun May 26 2019
PAC075-262100-
/O.CON.KCTP.SV.W.0079.000000T0000Z-190526T2100Z/
Lebanon PA-
449 PM EDT Sun May 26 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR EAST CENTRAL LEBANON COUNTY...
At 442 PM EDT, half dollar size hail was reported 4 SE of
Fredericksburg associated with a severe thunderstorm located over
Richland, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
trees, roofs, and siding.
Locations impacted include...
Lebanon, Myerstown, Sand Hill, Newmanstown, Lebanon South, Avon,
Richland, Schaefferstown, Kleinfeltersville and Avon Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4027 7626 4036 7646 4046 7638 4037 7625
4036 7620 4032 7615
TIME...MOT...LOC 2048Z 297DEG 27KT 4034 7628
HAIL...1.00IN
WIND...60MPH
$$
Banghoff576
WWUS51 KCTP 262059
SVSCTP
Severe Weather Statement
National Weather Service State College PA
459 PM EDT Sun May 26 2019
PAC075-262106-
/O.EXP.KCTP.SV.W.0079.000000T0000Z-190526T2100Z/
Lebanon PA-
459 PM EDT Sun May 26 2019
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LEBANON COUNTY
WILL EXPIRE AT 500 PM EDT...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning will be allowed to expire. A
Severe Thunderstorm Warning still remains in effect for southeastern
Lebanon County and eastern Lancaster County until 5:30 PM. Damaging
winds and hail along with torrential rains are expected as the
storms move southeast.
LAT...LON 4027 7626 4036 7646 4046 7638 4037 7625
4036 7620 4032 7615
TIME...MOT...LOC 2056Z 297DEG 27KT 4032 7622
$$
BanghoffWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 4:08 PM EDT, 23 minutes earlier.
Area forecast discussion, May 26, 4:08 PM EDT, 23 minutes before
Area Forecast Discussion National Weather Service State College PA 408 PM EDT Sun May 26 2019 .SYNOPSIS... Showers and storms this evening will sink south of the area by midnight. Slightly less humid air is expected to work southward over PA on Monday. More showers and thunderstorms will be possible on Tuesday into Thursday, as a complex frontal system moves across the Great Lakes area. && .NEAR TERM /UNTIL 1 AM MONDAY MORNING/... NAM is the best model for the day and maybe the past week. The correctly-forecast storms over the NE will continue to drop SSE thru the late aftn, but likely decrease in intensity as the rain chokes off the CAPE/instability. Additional storms are expected to fire along a boundary running west-east over wrn PA and ern OH. These should drop SE as well. These will be working on the more-clear air which has had time to recover from morning rains. Thus, there is still a threat for heavy rain and gusty wind in the SW, but the temps are pretty cool there, too. Thus, high PoPs will be held for a little while until early this evening (just after dark). && .SHORT TERM /1 AM MONDAY MORNING THROUGH 6 PM MONDAY/... Everything looks to start to dry out overnight as dry air inches southward into the area. Some light rain is still possible through 2 AM but the chance shrinks southward steadily this evening. Fog may form as the high moisture in the low levels and some clearing may match up - until the air starts to dry out. Monday still looking great - with just a few tall cu expected - mainly south of the Turnpike. Maxes recover into the 70s and lower 80s. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... Ridge over SE U.S. with a series of waves sliding over the top (and across PA) through midweek before the ridge breaks down with arrival of a trough/cold front Thu/Fri. For Mon night/early Tue, MCS possible as shortwave slides across the top of a warm front in enhanced westerly flow. Warm front edging in from the west on Tue will keep potential for tstms ongoing, with gusty winds a primary threat. Quite warm on Wed with ongoing threat for showers/tstms in zonal flow. Low center lifts through Thu into Fri with showers/iso tstms continuing. Above normal temps continue next weekend with lessening chance for daily showers as weak frontal boundary remains in the vicinity. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... Storms over IPT and east of UNV will continue to slide SE thru 00Z. But, more storms are expected to fire up along and south of an ill-defined boundary running west-east across wrn PA and OH. While the air is just about clear over SWrn PA right now, the development of the storms is progged by most guidance. All of that potential rain should slide south of the MD border by 02Z or 03Z. Wind gusts could be 30-40KTs in any storms over JST/AOO/UNV. Light rain could move into BFD from the NW this evening, but instability will be waning and will not include TS for the time being. There is a risk for fog as the air cools off and dewpoints are initially high. Low cigs are most likely at JST, and will go with IFR cigs for the second half of the night. Monday looks dry with much lower humidity and only light northerly wind. Isolated showers and storms may return Tuesday afternoon. .Outlook... Tues PM-Thurs...Mainly VFR, although spotty showers/storms are expected each aftn/evening. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Dangelo NEAR TERM...Dangelo SHORT TERM...Dangelo LONG TERM...RXR AVIATION...Dangelo
Hazardous weather outlook, May 26, 4:46 AM EDT, 11 hours 45 minutes before
Hazardous Weather Outlook National Weather Service State College PA 446 AM EDT Sun May 26 2019 PAZ004>006-010>012-017>019-024>028-037-041-042-045-046-049>053- 270900- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Tioga-Northern Lycoming-Sullivan-Southern Clinton- Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia- 446 AM EDT Sun May 26 2019 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A few rounds of showers and potentially strong to severe thunderstorms with gusty winds and hail are possible Tuesday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ033>036-056>059-063>066-270900- Somerset-Bedford-Fulton-Franklin-Perry-Dauphin-Schuylkill-Lebanon- Cumberland-Adams-York-Lancaster- 446 AM EDT Sun May 26 2019 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Severe thunderstorms with damaging winds 60 mph or greater and large hail exceeding 1 inch in diameter are possible this afternoon and evening. Locally heavy rain is also possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A few rounds of showers and potentially strong to severe thunderstorms with gusty winds and hail are possible Tuesday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. Martin
In the hours before
Special weather statement, May 26, 1:47 PM EDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service State College PA
147 PM EDT Sun May 26 2019
PAZ046-261830-
Southern Lycoming PA-
147 PM EDT Sun May 26 2019
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF LYCOMING COUNTY UNTIL
230 PM EDT...
At 147 PM EDT, Doppler radar indicated a strong thunderstorm over
Williamsport, moving east at 30 mph.
wind gusts up to 50 mph and Half inch hail are possible.
Locations impacted include...
Williamsport, Montoursville, Muncy, Hughesville, Duboistown, Cogan
Station, Loyalsockville, South Williamsport, Garden View, Picture
Rocks, Williamsport Airport and Little League World Series Complex.
LAT...LON 4134 7672 4132 7666 4120 7664 4122 7710
4132 7711 4136 7686
TIME...MOT...LOC 1747Z 265DEG 25KT 4127 7706
BanghoffSpecial weather statement, May 26, 1:59 PM EDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service State College PA
159 PM EDT Sun May 26 2019
PAZ041-042-261830-
Sullivan PA-Northern Lycoming PA-
159 PM EDT Sun May 26 2019
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF LYCOMING AND SULLIVAN
COUNTIES UNTIL 230 PM EDT...
At 159 PM EDT, Doppler radar indicated a strong thunderstorm over
Barbours, moving east at 40 mph.
wind gusts up to 50 mph and Half inch hail are possible.
Locations impacted include...
Kettle Creek Gorge, Muncy Valley, Barbours, Laporte, Forksville,
Eagles Mere and Hillsgrove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4153 7649 4129 7642 4128 7645 4131 7661
4135 7674 4136 7692 4139 7692
TIME...MOT...LOC 1759Z 262DEG 34KT 4135 7681
BanghoffSpecial weather statement, May 26, 2:13 PM EDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service State College PA
213 PM EDT Sun May 26 2019
PAZ057>059-261900-
Lebanon PA-Dauphin PA-Schuylkill PA-
213 PM EDT Sun May 26 2019
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SCHUYLKILL...DAUPHIN...
AND LEBANON COUNTIES UNTIL 300 PM EDT...
At 212 PM EDT, Doppler radar indicated a strong thunderstorm over
Elizabethville, moving east at 35 mph.
wind gusts up to 50 mph and Half inch hail are possible.
Locations impacted include...
Pine Grove, Lykens, Elizabethville, Williamstown, Fredericksburg,
Tower City, Harper Tavern, Lickdale, Fort Indiantown Gap, Dehart Dam,
Jonestown, Wiconisco, Gratz, Ravine, Muir, Berrysburg, Orwin and Ono.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4056 7631 4051 7635 4049 7644 4046 7639
4035 7648 4052 7687 4064 7678
TIME...MOT...LOC 1812Z 288DEG 29KT 4055 7681
BanghoffSpecial weather statement, May 26, 2:45 PM EDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service State College PA
245 PM EDT Sun May 26 2019
PAZ041-042-046-261915-
Southern Lycoming PA-Sullivan PA-Northern Lycoming PA-
245 PM EDT Sun May 26 2019
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF LYCOMING AND SULLIVAN
COUNTIES UNTIL 315 PM EDT...
At 245 PM EDT, Doppler radar indicated a strong thunderstorm near
Ralston, moving southeast at 35 mph.
wind gusts up to 50 mph and Half inch hail are possible.
Locations impacted include...
Ralston, Trout Run, Barbours and Loyalsockville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4140 7665 4123 7685 4145 7720 4155 7704
4155 7696
TIME...MOT...LOC 1845Z 304DEG 29KT 4145 7698
BanghoffSpecial weather statement, May 26, 3:48 PM EDT, 43 minutes before
Special Weather Statement National Weather Service State College PA 348 PM EDT Sun May 26 2019 PAZ028-050-052-056-057-262015- Perry PA-Northumberland PA-Juniata PA-Dauphin PA-Snyder PA- 348 PM EDT Sun May 26 2019 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF NORTHUMBERLAND... DAUPHIN...JUNIATA...SNYDER...AND PERRY COUNTIES UNTIL 415 PM EDT... At 347 PM EDT, Doppler radar indicated a strong thunderstorm near Richfield, moving southeast at 50 mph. Wind gusts up to 50 mph are possible. Locations impacted include... Millersburg, Lykens, Elizabethville, Williamstown, Mcalisterville, Port Trevorton, Richfield, New Buffalo, Meiserville, Liverpool, Wiconisco, Halifax, Gratz, Thompsontown, Millerstown, Dalmatia, Berrysburg, Pillow, East Salem and Enders. LAT...LON 4062 7732 4074 7717 4060 7661 4036 7687 TIME...MOT...LOC 1947Z 297DEG 42KT 4062 7711 Banghoff
Special weather statement, May 26, 4:12 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service State College PA
412 PM EDT Sun May 26 2019
PAZ057>059-262045-
Lebanon PA-Dauphin PA-Schuylkill PA-
412 PM EDT Sun May 26 2019
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SCHUYLKILL...DAUPHIN...
AND LEBANON COUNTIES UNTIL 445 PM EDT...
At 412 PM EDT, Doppler radar indicated a strong thunderstorm near
Lykens, moving southeast at 55 mph.
wind gusts up to 50 mph and Pea size hail are possible.
Locations impacted include...
Lebanon, Annville, Cornwall, Myerstown, Pleasant Hill, Millersburg,
Sand Hill, Newmanstown, Lebanon South, Pine Grove, Cleona, Lykens,
Avon, Richland, Elizabethville, Williamstown, Fredericksburg, Tower
City, Schaefferstown and Harper Tavern.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4028 7625 4025 7631 4050 7697 4062 7689
4062 7687 4063 7686 4062 7684 4065 7680
4053 7622 4052 7626 4052 7634 4049 7644
4034 7619
TIME...MOT...LOC 2012Z 296DEG 49KT 4051 7669
BanghoffThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:09 PM EDT | Severe Thunderstorm Warning | CTP | McKean, Potter | 51 min |
| May 25, 8:25 PM EDT | Special Weather Statement | CTP | Cameron | 35 min |
| May 25, 8:31 PM EDT | Special Weather Statement | CTP | Clearfield | 44 min |
| May 25, 8:45 PM EDT | Severe Thunderstorm Warning | CTP | Cambria | 45 min |
| May 25, 8:47 PM EDT | Special Weather Statement | CTP | Tioga | 43 min |
| May 25, 8:57 PM EDT | Special Weather Statement | CTP | Clinton, Lycoming, Potter | 63 min |
| May 25, 9:10 PM EDT | Special Weather Statement | CTP | Somerset | 50 min |
| May 25, 9:27 PM EDT | Special Weather Statement | CTP | Blair | 48 min |
| May 26, 11:07 AM EDT | Special Weather Statement | CTP | Cambria | 38 min |
| May 26, 12:38 PM EDT | Special Weather Statement | CTP | Fulton | 37 min |
| May 26, 12:40 PM EDT | Special Weather Statement | CTP | Mifflin | 35 min |
| May 26, 12:57 PM EDT | Special Weather Statement | CTP | Franklin | 33 min |
| May 26, 1:04 PM EDT | Special Weather Statement | CTP | Snyder | 41 min |
| May 26, 1:23 PM EDT | Severe Thunderstorm Warning | CTP | Juniata, Snyder | 22 min |
| May 26, 1:38 PM EDT | Special Weather Statement | CTP | Tioga | 37 min |
| May 26, 1:43 PM EDT | Special Weather Statement | CTP | Dauphin | 32 min |
| May 26, 1:47 PM EDT | Special Weather Statement | CTP | Lycoming | 43 min |
| May 26, 1:59 PM EDT | Special Weather Statement | CTP | Sullivan | 31 min |
| May 26, 2:13 PM EDT | Special Weather Statement | CTP | Lebanon | 47 min |
| May 26, 2:45 PM EDT | Special Weather Statement | CTP | Lycoming | 30 min |
| May 26, 3:48 PM EDT | Special Weather Statement | CTP | Dauphin | 27 min |
| May 26, 4:12 PM EDT | Special Weather Statement | CTP | Lebanon | 33 min |
| May 26, 4:47 PM EDT | Special Weather Statement | CTP | Lancaster | 43 min |
| May 26, 4:55 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, Lebanon | 35 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.